I started Lexapro very small dose of 2.5 mg. First two weeks have been great. I’ve woken today with extreme anxiety. Is this normal and will it pass? Should I increase my dose or just sit tight for the moment?
Escitalopram - Lexapro advice needed. I am new to this medication.
Question posted by Han23 on 23 March 2021
Last updated on 23 March 2021
Most people begin to see some improvement in the first 1-2 weeks... usually better sleep, energy, and appetite, which show that the drug is starting to work for you.
As Tyrese has said, increased anxiety is an unfortunate side effect. Talk to your doctor about your options... an increased dosage or if your extreme anxiety persists you may be able to get a mild sedative to use for the next couple of weeks. It also may be a matter of giving the medication more time to work but 2.5mg IS a very low initial dose.
It may take about 6-8 weeks to feel the full effects of the drug but things should get better with each passing day.
Best regards and stay positive! You'll be feeling better quickly now.
Common (1% to 10%): Anxiety, Increase anxiety/depression is usually a common side effects. It should resolve within a few days to a week. Therefore, you should stay on 2.5mg until your body gets adjusted to the medication, okay?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.